Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Charleston, SC

May 10, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2011, 10:16 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 10:16 PM EDT (02:16 UTC)
Expired
May 10, 2011, 11:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 138 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 10:41 PM EDTHAIL 1.753 Ssw Capers Inlet, SCPUBLIC REPORT OF GOLF BALL SIZE HAIL FROM WILD DUNES.
May 10, 10:43 PM EDTHAIL 1.752 Ene Isle Of Palms, SCISLE OF PALMS FIRE DEPT NUMBER 1 RECEIVING GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2852 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS52 KCHS 110216
SVRCHS
SCC015-019-110315-
/O.NEW.KCHS.SV.W.0057.110511T0216Z-110511T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...6 MILES SOUTHEAST OF HUGER...MOVING SOUTHEAST
  AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO GOLFBALL SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUGER...AWENDAW...WANDO...GARRIS LANDING...BULL ISLAND...
  WHITEHALL TERRACE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3299 7950 3303 7952 3301 7955 3299 7954
      3301 7955 3301 7957 3294 7961 3294 7957
      3297 7955 3290 7957 3286 7967 3279 7973
      3276 7983 3308 7995 3317 7958 3300 7947
TIME...MOT...LOC 0215Z 333DEG 19KT 3301 7973

$$
3 follow-up statements
827 
WWUS52 KCHS 110231
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT TUE MAY 10 2011

SCC015-019-110315-
/O.CON.KCHS.SV.W.0057.000000T0000Z-110511T0315Z/
CHARLESTON SC-BERKELEY SC-
1031 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHEASTERN BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAPERS ISLAND...OR ABOUT 12 MILES NORTHEAST OF MOUNT
PLEASANT...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS INLET...GARRIS
LANDING...HUGER...DEWEES ISLAND...ISLE OF PALMS...WILD DUNES...MOUNT 
PLEASANT TOWNE CENTRE...PRICE INLET AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3299 7950 3303 7952 3301 7955 3299 7954
      3301 7955 3301 7957 3294 7961 3294 7957
      3297 7955 3290 7957 3286 7967 3279 7973
      3276 7983 3308 7995 3317 7958 3300 7947
TIME...MOT...LOC 0231Z 333DEG 19KT 3286 7968

$$
838 
WWUS52 KCHS 110249
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1049 PM EDT TUE MAY 10 2011

SCC015-110259-
/O.CAN.KCHS.SV.W.0057.000000T0000Z-110511T0315Z/
BERKELEY SC-
1049 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKELEY COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3286 7987 3309 7957 3300 7947 3299 7950
      3303 7952 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7983
TIME...MOT...LOC 0249Z 359DEG 17KT 3279 7977

$$

SCC019-110315-
/O.CON.KCHS.SV.W.0057.000000T0000Z-110511T0315Z/
CHARLESTON SC-
1049 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CENTRAL CHARLESTON COUNTY...

AT 1045 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR ISLE OF PALMS...OR ABOUT 6 MILES
EAST OF MOUNT PLEASANT...MOVING SOUTH AT 20 MPH.

AT 1043 PM EDT...THE ISLE OF PALMS FIRE DEPARTMENT REPORTED GOLFBALL 
SIZED HAIL. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BOONE HALL PLANTATION...BULL ISLAND...CAPERS INLET...GARRIS
LANDING...ISLE OF PALMS...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

&&

LAT...LON 3286 7987 3309 7957 3300 7947 3299 7950
      3303 7952 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7983
TIME...MOT...LOC 0249Z 359DEG 17KT 3279 7977

$$
828 
WWUS52 KCHS 110311
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EDT TUE MAY 10 2011

SCC019-110321-
/O.EXP.KCHS.SV.W.0057.000000T0000Z-110511T0315Z/
CHARLESTON SC-
1111 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY WILL
EXPIRE AT 1115 PM EDT...

AT 1105 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3286 7987 3309 7957 3300 7947 3299 7950
      3303 7952 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7983
TIME...MOT...LOC 0311Z 359DEG 17KT 3269 7977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:31 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 10, 7:31 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD INTO THE REGION TONIGHT
AND PUSH THROUGH THE AREA ON WEDNESDAY BEFORE DISSIPATING
WEDNESDAY NIGHT. SHORT-LIVED HIGH PRESSURE WILL BUILD FROM THE
NORTH THURSDAY AND SHIFT OFFSHORE BY FRIDAY. A COMPLEX LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST MAY IMPACT THE AREA OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY AT THE SURFACE A FRONTAL BOUNDARY STRETCHES FROM THE
NORTHEAST SOUTH CAROLINA COAST...NORTHWESTWARD INTO THE OHIO
VALLEY. INFRARED SATELLITE IMAGERY AND RADAR DATA SHOWS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS
BAROCLINIC ZONE...WITH ACTIVITY BEGINNING TO ENCROACH ON FAR
NORTHERN ZONES EARLY THIS EVENING. MAIN NEAR TERM CONCERN FOR THE
REMAINDER OF THE NIGHT REVOLVES AROUND CONVECTIVE TRENDS AND
SEVERE POTENTIAL.

AS HIGH PRESSURE CONTINUES TO BUILD INTO THE MID-ATLANTIC STATES
TONIGHT...EXPECT THE BAROCLINIC ZONE TO SHIFT SOUTHWARD INTO THE
FORECAST AREA AS A COLD FRONT. WITH IMPRESSIVE DEEP LAYER
SHEAR...STEEP MID-LEVEL LAPSE RATES...ALONG WITH PLENTY OF
LINGERING INSTABILITY AND SEVERAL UPPER LEVEL IMPULSES DIVING INTO
THE NORTHERN HALF OF THE FORECAST AREA...EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THIS
EVENING AND OVERNIGHT. WILL CARRY HIGHEST POPS HIGH CHANCE/LOW END
LIKELY ACROSS NORTHERN ZONES OVERNIGHT...WITH SLIGHT CHANCE/LOW
CHANCE POPS ALONG AND SOUTH OF THE SAVANNAH RIVER WHERE UPPER
LEVEL RIDGING IS EXPECTED TO HOLD IN PLACE. OVERNIGHT LOWS
CONTINUE TO LOOK ON TRACK...GENERALLY BOTTOMING OUT IN THE UPPER
60S AWAY FROM THE COAST. UPDATE OUT SHORTLY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY THROUGH THURSDAY...A WEAK SURFACE TROUGH WILL SAG SOUTH
THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHILE HIGH PRESSURE
FILLS IN BEHIND THIS BOUNDARY. ALOFT...A PREDOMINANTLY NNW FLOW WILL
REMAIN IN PLACE AS ITS ASSOCIATED UPPER LEVEL RIDGE REMAINS OVER THE
GULF COAST STATES...BLOCKED FROM MOVING FURTHER E DUE TO THE MASSIVE
UPPER LEVEL LOW OFF THE NEW ENGLAND COAST. LOW LEVEL CONVERGENCE
WILL NOT BE ALL THAT IMPRESSIVE...MAINLY CONFINED TO THE WEAKENING
TROUGH AND THE AFTN SEABREEZE...BUT THERE MAY ALSO BE RESIDUAL
OUTFLOWS FROM ANY CONVECTION OCCURRING LAST EVENING. THE ENVIRONMENT
WILL REMAIN WARM/MOIST AIDING INSTABILITY...BUT COVERAGE WILL BE
LIMITED DUE TO THE LACK OF LARGE-SCALE FORCING ALONG WITH POCKETS OF
NVA. HAVE KEPT POPS IN THE SLGT CHC RANGE FOR MAINLY WED AFTN INTO
WED EVE WITH A DRY FORECAST FOR WED NIGHT. THE BOUNDARY WILL WASH
OUT OVER THE SE GA PORTION OF THE CHS CWFA...BUT THE AREA WILL STILL
BE SUSCEPTIBLE TO SEABREEZE CONVERGENCE ALONG WITH UPPER LEVEL NW
FLOW BRINGING DOWN THE OCCASIONAL DISTURBANCE. HAVE AGAIN ONLY KEPT
POPS IN THE SLGT CHC RANGE DUE TO EXPECTED LACK OF COVERAGE. AS FOR
TEMPS...LOCATIONS IN THE SOUTHERN HALF OF THE CHS CWFA WILL BE
WARMER BOTH WED AND THU DUE TO DEEPER DRIER AIR LEADING TO LESS
CLOUD COVER  WHILE THE NORTHERN HALF WILL BE DEALING WITH A VERY
MODEST HIGH PRES WEDGE-TYPE SCENARIO. HAVE SHOWN A DECENT SPREAD IN
HIGH TEMPS FROM N TO S...WITH AROUND 80 TO LWR 80S N...INCREASING TO
UPR 80S TO AROUND 90 S.

FRIDAY...THE UPPER RIDGE OVER THE GULF COAST WILL SHIFT TO THE EAST
AS A DEEP DEVELOPING UPPER LEVEL LOW OVER THE CENTRAL STATES MOVES
INTO THE MID MISSISSIPPI RIVER VALLEY AND WESTERN OHIO VALLEY. THE
SURFACE REFLECTION OF THIS UPPER LOW WILL MAKE FOR A COMPLEX SURFACE
LOW PRESSURE SYSTEM WOBBLING THROUGH THE MISSISSIPPI RIVER VALLEY.
FOR THE SOUTHEAST...TEMPS WILL WARM AS THIS SYSTEM APPROACHES AS ITS
WARM FRONT IS EXPECTED TO REMAIN N OF THE AREA. IN ADDITION...BRIEF
UPPER RIDGING WILL SLIDE OVER THE AREA...NOT ENOUGH TO SUPPRESS
CONVECTION BUT ENOUGH TO SHOW A BRIEF WARMING IN TEMPS. WILL LOOK
FOR HIGHS IN THE MID-UPR 80S OVER THE ENTIRE AREA. CONVECTIVE
POTENTIAL INCREASES BY LATE IN THE DAY AS THE RIDGE MOVES
OFFSHORE...DEEPER MOISTURE IS USHERED IN FROM THE SOUTHWEST AND
SEVERAL SHORTWAVE DISTURBANCES ROUND THE BASE OF THE UPPER TROUGH
THROUGH THE SOUTHEAST STATES. HAVE KEPT POPS IN THE CHC RANGE DUE TO
THE UNCERTAINTY WITH COVERAGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW SHIFTING FROM THE CENTRAL UNITED STATES INTO THE OHIO
AND TENNESSEE VALLEYS WILL BE THE DRIVING FORCE FOR THE WEATHER
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. UNFORTUNATELY...MODEL
SOLUTIONS REPRESENT THE STRENGTH AND TRACK OF THIS FEATURE A BIT
DIFFERENTLY...MAINTAINING LOW CONFIDENCE IN FORECAST DETAILS.

UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND...AND HAVE
MAINTAINED SHOWER AND THUNDERSTORM PROBABILITIES IN THE CHANCE RANGE
THROUGH THE PERIOD. MEDIUM RANGE MODELS ARE IN VERY GENERAL
AGREEMENT THAT THE COMPLEX FRONTAL SYSTEM WILL BE IMPACTING THE
FORECAST AREA SUNDAY AND MONDAY...AS THE UPPER LOW DROPS INTO THE
SOUTHEAST OR GULF COAST STATES. THIS FORECAST IS SUBJECT TO
CONSIDERABLE CHANGE SINCE MODELS CONSISTENCY HAS BEEN POOR AT THIS
POINT...AND PREFER TO REMAIN GENERIC WITH SENSIBLE WEATHER IMPACTS
UNTIL IMPROVED MODEL CONSENSUS IN LARGE SCALE FEATURES IS EVIDENT.

TEMPERATURES LOOK TO RUN A FEW DEGREES BELOW NORMAL THROUGH THE
WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY WITH THE THINKING THAT
THE COMPLEX FRONTAL SYSTEM WILL IMPACT THE AREA.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
INITIAL ROUND OF THUNDERSTORMS SHOULD REMAIN E OF KCHS THIS EVENING
AND ADDRESSED WITH CBS. OVERNIGHT...AN UPSTREAM MCS WILL PUSH INTO
THE KCHS AREA. TIMING/IMPACTS REMAIN UNCERTAIN...LATEST TRENDS
SUGGEST ARRIVAL TIME 06Z TO 08Z WITH GREATEST IMPACTS E OF THE
TERMINAL...THUS LIMITED TO MVFR CONDITIONS IN THUNDERSTORMS 08Z-12Z.
HOWEVER...STRONG WIND GUSTS AND SUB-IFR CONDITIONS CANNOT BE RULED
OUT AT KCHS OVERNIGHT INTO WEDNESDAY MORNING. THEN...VFR CONDITIONS
SHOULD RETURN BY MIDDAY WEDNESDAY...FOLLOWED BY A MENTION OF CBS AS
THUNDERSTORMS DEVELOP ALONG THE SEA BREEZE WEDNESDAY AFTERNOON. AT
KSAV...THUNDERSTORMS SHOULD REMAIN E OF THE TERMINAL THROUGH
TONIGHT...ALTHOUGH THE MCS WILL PASS CLOSE ENOUGH TO JUSTIFY A
MENTION OF CBS AFTER 08Z...AND DIRECT THUNDERSTORM IMPACTS CANNOT BE
RULED OUT LATER TONIGHT. OTHERWISE...BETWEEN VFR THIS EVENING AND
MOST OF WEDNESDAY...LOW LEVEL MOISTURE WILL SUPPORT AT LEAST MVFR
CONDITIONS OVERNIGHT INTO EARLY WEDNESDAY...AND IFR OR LOWER
CONDITIONS CANNOT BE RULED OUT. FINALLY...INTRODUCED CBS TO ACCOUNT
FOR SEA BREEZE CONVECTION NEAR KSAV WEDNESDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS WITHIN
SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND
DUE TO A SERIES OF UPPER LEVEL DISTURBANCES THROUGH FRIDAY
FOLLOWED BY A MORE ORGANIZED LOW PRESSURE SYSTEM OVER THE WEEKEND.

&&

.MARINE...
TONIGHT...A WEAK COLD FRONT WILL SLIDE SOUTHWARD INTO THE REGION
TONIGHT. AS THIS OCCURS...EXPECT A DECENT SURGE IN THE WINDS
ESPECIALLY ACROSS OUR SOUTHERN WATERS...BUT WINDS/SEAS SHOULD
REMAIN BELOW ADVISORY LEVELS.

WEDNESDAY THROUGH SATURDAY...A WEAK SURFACE TROUGH WILL GRADUALLY
SHIFT SOUTHWARD THROUGH THE MARINE ZONES ON WED...WITH NE TO E FLOW
SPREADING ACROSS ALL WATERS BY THE EVENING HOURS. A WEAK SURGE IN
THE WAKE OF THE FRONT...ALONG WITH TYPICAL SEA BREEZE
CIRCULATIONS...WILL SUPPORT WINDS AROUND 15 KT ON WEDNESDAY. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND PERSIST
UNTIL LATE IN THE WEEK...WHEN THE SURFACE PATTERN BECOMES MORE
TRANSITIONAL...LACKING ANY DEFINITIVE FORCING. WITH NO SIGNIFICANT
PINCHING OF THE PRESSURE GRADIENT OR LOW LEVEL JETTING...CONDITIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FORECAST
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 4:25 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 10 2011

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-
047>049-051-111000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
425 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS EVENING AS A STRONG WEATHER DISTURBANCE APPROACHES
FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. THERE IS EVEN A RISK OF ISOLATED
TORNADOES.

THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM ROUGHLY 7 PM
THIS EVENING AND 3 AM WEDNESDAY. THE HIGHEST PROBABILITIES OF
SEVERE WEATHER WILL BE NORTH OF THE SAVANNAH RIVER.

RESIDENTS...VISITORS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-SCZ044-045-050-052-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
425 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 8:36 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             9 SE JAMESTOWN          33.20N  79.58W
05/10/2011  M1.00 INCH       BERKELEY           SC   TRAINED SPOTTER

            HAIL FELL FOR 7 MINUTES. COVERED THE GROUND.

&&

EVENT NUMBER CHS1100372

JRL
Local storm report, May 10, 8:46 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             9 SE JAMESTOWN          33.19N  79.60W
05/10/2011  M1.75 INCH       BERKELEY           SC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL HAS BEEN FALLING FOR A FEW MINUTES.

&&

EVENT NUMBER CHS1100373

JRL
Local storm report, May 10, 8:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             MCCLELLANVILLE          33.09N  79.46W
05/10/2011  M0.88 INCH       CHARLESTON         SC   BROADCAST MEDIA

            NICKEL SIZE HAIL COVERING THE GROUND. PUBLIC REPORT
            RELAYED BY MEDIA.

&&

EVENT NUMBER CHS1100374

JRL
Local storm report, May 10, 10:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1016 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             5 ENE AWENDAW           33.06N  79.54W
05/10/2011  M1.75 INCH       CHARLESTON         SC   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL REPORTED ON US-17N BETWEEN AWENDAW
            AND MCCLELLANVILLE.

&&

EVENT NUMBER CHS1100375

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
May 10, 9:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
May 10, 10:58 PM EDTSevere Thunderstorm WarningCHSCharleston16 min
May 11, 12:03 AM EDTSpecial Weather StatementCHSCharleston42 min
May 11, 2:31 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester59 min
May 11, 3:27 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.